Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Splittings of cyclic $ p$-algebras


Author: David J. Saltman
Journal: Proc. Amer. Math. Soc. 62 (1977), 223-228
MSC: Primary 12A80
DOI: https://doi.org/10.1090/S0002-9939-1977-0435044-4
MathSciNet review: 0435044
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we investigate the finite p-groups appearing as Galois groups of maximal subfields of cyclic p-algebras and show that for a fixed cyclic p-algebra, all possible such groups appear.


References [Enhancements On Off] (What's this?)

  • [1] Adrian Albert, Structure of algebras, Amer. Math. Soc. Colloq. Publ., vol. 24, Amer. Math. Soc., Providence, R.I., 1961. MR 23 #A912. MR 0123587 (23:A912)
  • [2] Nathan Jacobson, Lie algebras, Interscience, New York, 1962. MR 26 #1345. MR 0143793 (26:1345)
  • [3] Paul J. McCarthy, Algebraic extensions of fields, Blaisdell, Waltham, Mass., 1966. MR 33 #5612. MR 0197447 (33:5612)
  • [4] W. R. Scott, Group theory, Prentice-Hall, Englewood Cliffs, N.J., 1964. MR 29 #4785. MR 0167513 (29:4785)
  • [5] E. Witt, Konstruktion von galoisschen Körpern der Charakteristik p zu vorgegebner Gruppe de Ordnung $ {p^f}$, J. für Math. 174 (1936), 237-245.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12A80

Retrieve articles in all journals with MSC: 12A80


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0435044-4
Keywords: Cyclic algebra, p-algebra, Galois group, Brauer group, characteristic p
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society